• Amused
  • Angry
  • Annoyed
  • Awesome
  • Bemused
  • Cool
  • Crazy
  • Crying
  • Drunk
  • Geeky
  • Grumpy
  • Happy
  • Hungry
  • Innocent
  • Sad
  • Secret
  • Shy
  • Tired
  • Page 2 of 2 FirstFirst 12
    Results 11 to 14 of 14
    1. #11
      Puppy
      dlturnbull's Avatar
      Join Date
      Jan 2015
      Location
      Edmonds, WA
      Posts
      17
      Thanked: 0
      Quote Originally Posted by SunDance View Post
      Silybin (in Denamarin) is made from milk thistle...a super milk thistle extract that supposedly enhances absorption. I'm not familiar with Atopica but I thought that was for allergies/itching.
      Sundance, that's what I've read too... for allergies. So I'll have to ask the vet about it.

    2. #12
      Puppy
      dlturnbull's Avatar
      Join Date
      Jan 2015
      Location
      Edmonds, WA
      Posts
      17
      Thanked: 0
      Quote Originally Posted by smartrock View Post
      Atopica is cyclosporine, which is also used as an anti-rejection medication for organ transplant and has anti-inflammatory properties. She said her vet said her pup has inflammation of the liver so I'm thinking that's what it's being tried for.

      Canine Chronic Hepatitis €“ Inflammatory Liver Disease in Dogs
      Smartrock, thanks for your reply. And you might be right as to why our vet chose the Atopica. I'll definitely check into it though and read your attached link. Thanks again.

    3. #13
      Real Retriever
      Mollysmomma's Avatar
      Join Date
      May 2014
      Location
      Moses Lake
      Posts
      371
      Thanked: 215
      You can look up Denamarin on the internet also--made by Nutramax. Ingredients are S-Adenosylmethonine, (which I believe is Sam-E) & silybin A + B, which comes from milkthistle.

    4. The Following User Says Thank You to Mollysmomma For This Useful Post:

      dlturnbull (09-05-2017)

    5. #14
      Puppy
      dlturnbull's Avatar
      Join Date
      Jan 2015
      Location
      Edmonds, WA
      Posts
      17
      Thanked: 0
      Hi All.
      I'm back looking for some more input. I just posted in the Senior Health issues spot since Sadie is a senior girl. Well, Sadie had a blood draw after being on Atopica for 6 weeks and we got the results today. Her liver enzyme levels only dropped 6 points (138 to 132). We thought she was to be on it for 2-3 months before testing so wondering if she would stay on it for another 6 weeks would we see a bigger change. Anyway, she said next step is Prednisone, but there are side effects that are more prominent in some dogs (increase water intake, urination, appetite). So were not sure we like the idea of her on steroids. I asked about Denamarin. The vet said it's only a supplement, but we could try if we wanted. Possible the neither of these will make a big difference. Any thoughts on the Prednisone, Denamarin, or keeping her on Atopica for several more weeks and retest?????? Thanks for any input.

    Quick Reply Quick Reply

     



    Not a Member of the Labrador Retriever Chat Forums Yet?
    Register for Free and Share Your Labrador Retriever Photos

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •